Vol. 4, No. 1, 2006

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
 
Other MSP Journals
Large caps with free pairs in dimensions five and six

Jeffrey Bryan Farr and Petr Lisonek

Vol. 4 (2006), No. 1, 69–88
Abstract

A cap in PG(N,q) is said to have a free pair of points if any plane containing that pair contains at most one other point from the cap. In an earlier paper we determined the largest size of caps with free pairs for N = 3 and 4. In this paper we use product constructions to prove similar results in dimensions 5 and 6 that are asymptotically as large as possible. If q > 2 is even, we determine exactly the largest size of a cap in PG(5,q) with a free pair. In PG(5,3) we give constructions of a maximal size 42-cap having a free pair and of the complete 48-cap that contains it. Additionally, we give some sporadic examples in higher dimensions.

Keywords
cap, free pair, Galois space
Mathematical Subject Classification 2000
Primary: 51E22
Milestones
Received: 8 June 2006
Accepted: 20 October 2006
Authors
Jeffrey Bryan Farr
Petr Lisonek